MAUDE Adverse Event Report: TERUMO BCT RIKA; RIKA PLASMA SEPARATION SET

TERUMO BCT RIKA; RIKA PLASMA SEPARATION SET
Catalog Number 6212001
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Death
Event or Problem Description
Customer reported a donor death.Full patient identifier - (b)(6) the collection set is not available for return because it was discarded by the customer.This report is being filed due to patient death, although per current information there is no detectable malfunction with the terumo bct device or allegation of a malfunction.
 
Additional Manufacturer Narrative
Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, h.6 and h.11.Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.The run data file (rdf) was analyzed for this event.The log file shows that no unplanned operator interactions occurred during the 36-minute procedure.The ac fluid detector, donor line fluid detector, line sensor, aps, return cps, and draw cps signals were analyzed, and nothing anomalous was found.A service technician checked out the device at the customer site.A functional checkout was completed and his investigation concluded that the device was working as intended and nothing anomalous was found.The history of the separation set lot: 2505141161 and plasma bottle 2504251003 were reviewed and there have not been any recalls for these lots.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported a donor death that occurred on (b)(6) 2025, the procedure was performed the day prior on (b)(6) 2025.The wife of the donor reached out to the customer site to inform of the death but would not provide further details.Full patient identifier: (b)(6), donor#: (b)(6) the collection set is not available for return because it was discarded by the customer.This report is being filed due to patient death, although per current information there is no detectable malfunction with the terumo bct device or allegation of a malfunction.
 
Event or Problem Description
The customer reported a donor death that occurred on (b)(6) 2025, the procedure was performed the day prior on (b)(6) 2025.The wife of the donor reached out to the customer site to inform of the death but would not provide further details.Additional information (including an autopsy report) was requested by terumo bct but not provided by the customer.Full patient identifier - (b)(6) donor #: (b)(6).The collection set is not available for return because it was discarded by the customer.This report is being filed due to patient death, although per current information there is no detectable malfunction with the terumo bct device or allegation of a malfunction.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, b.7, d.4, e.1, h.6 and h.11.Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.The run data file (rdf) was analyzed for this event.The log file shows that no unplanned operator interactions occurred during the 36-minute procedure.The ac fluid detector, donor line fluid detector, line sensor, aps, return cps, and draw cps signals were analyzed, and nothing anomalous was found.A service technician checked out the device at the customer site.A functional checkout was completed and his investigation concluded that the device was working as intended and nothing anomalous was found.The history of the separation set lot 2505141161 and plasma bottle 2504251003 were reviewed and there have not been any recalls for these lots.A disposable complaint history search was performed for this lot and found no other reports for similar issues on this lot.The device serial number history report indicates no further related issues have been reported for this device.Per terumo bct's medical review, the device did not cause or contribute to this event.Based on the clinical information available and investigation findings, the rika plasma donation system performed as intended, there were no suggested device failures, malfunctions, mislabeling, improper or inadequate design or manufacturing errors, nor were there any reported user errors that contributed to or caused these adverse events.Root cause: a root cause assessment was performed for this complaint.Based on the available information and the information provided by the customer, a definitive root cause for the donor death could not be determined.Possible causes include but are not limited to: * the donor's underlying disease state * an undisclosed medical condition.

Brand Name
RIKA
Common Device Name
RIKA PLASMA SEPARATION SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key23392696
Report Number1722028-2025-00234
Device Sequence Number10047232
Product Code GKT
UDI-Device Identifier05020583212008
UDI-Public05020583212008
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
BK241097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6212001
Device Lot Number2505141161
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer10/30/2025
12/24/2025
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date11/17/2025
01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite